MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C93E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 50mm diameter abdominal aortic aneurysm.It was reported that a ct exam performed approximately 2 years post implant, the patients right iliac artery diameter measured between 12.7-13mm.The ct exam also revealed a type ib endoleak on the right side.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient will be monitored by the physician.
 
Additional Manufacturer Narrative
Additional information received on this case reported that a re-intervention to treat the type 1b endoleak was carried out approximately 2 months post index procedure.It was reported that during the intervention the patient had a 16x16x82 limb placed in the right common iliac artery to the level of the internal/external iliac artery bifurcation.During the final imaging run there were no endoleaks observed and the physician stated that he was satisfied with the outcome of the procedure.No additional clinical sequelae were reported and the patient is fine film evaluation summary; the distal type i endoleak and resulting aaa expansion appears to be due to an inadequate distal right iliac seal; however the exact cause could not be determined.Pre-implant films revealed that the neck diameter ranged from 18 ¿ 15mm along the 3cm length, and was severely angulated ~70 deg lt-rt relative to the distal aorta.The iliac arteries were tortuous and contained thrombus calcification, and the right common iliac artery was aneurysmal at its mid-length ranging in diameter from 10 ¿ 16 ¿ 12mm.Films at implant and earlier post-implant images were not available for return.Ct¿s returned from 23 months post-implant revealed that the aaa max diameter had increased from 49 to 58mm, and the bifurcate aortic body was angulated ~80 deg lt-rt relative to the right/contra limb.The contra limb crossed over the ipsi limb, and was positioned into the mid-length aneurysmal section of the right common iliac artery.Contrast was seen from the right limb which appeared to be from a distal type i endoleak.Within the rcia there was contrast outside the 14mm diameter distal stent ring which appeared unopposed to the vessel and measured ~17mm in diameter.It appears likely that continued disease progression within the calcified and aneurysmal right common iliac artery likely contributed to the insufficient right limb seal.Images immediately post-implant were not available, however, potential morphology changes with increasing limb angulation and possible limb migration may have also contributed to the distal type i endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7159517
Report Number2953200-2018-00003
Device Sequence Number64263
Product Code MIH
UDI-Device Identifier00613994991539
UDI-Public00613994991539
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2016
Device Model NumberETLW1613C93E
Device Catalogue NumberETLW1613C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR